Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 12, 2008, 2:30 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2008, 2:30 PM EDT (18:30 UTC)
- Expired
- Apr 12, 2008, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 44 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 2:47 PM EDT | HAIL 1.75 | 1 S Four Oaks, NC | GOLF BALL SIZE HAIL REPORTED BY THE PUBLIC ONE MILE SOUTH OF FOUR OAKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 121830
SVRRAH
NCC051-085-101-163-121915-
/O.NEW.KRAH.SV.W.0052.080412T1830Z-080412T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SAT APR 12 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 315 PM EDT
* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LINDEN...OR 11 MILES SOUTH OF
LILLINGTON...MOVING EAST AT 45 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FALCON...DUNN...
SPIVEYS CORNER...
NEWTON GROVE...HOBBTON...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3513 7887 3538 7887 3551 7811 3542 7816
3538 7814 3535 7816 3531 7829 3529 7831
3521 7824 3518 7816 3507 7816
TIME...MOT...LOC 1830Z 276DEG 39KT 3525 7868
$$
233 follow-up statements
000
WWUS52 KRAH 121848
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
248 PM EDT SAT APR 12 2008
NCC051-085-101-163-121915-
/O.CON.KRAH.SV.W.0052.000000T0000Z-080412T1915Z/
CUMBERLAND NC-SAMPSON NC-HARNETT NC-JOHNSTON NC-
248 PM EDT SAT APR 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN JOHNSTON...SOUTHEASTERN HARNETT...NORTHERN SAMPSON AND
NORTHEASTERN CUMBERLAND COUNTIES...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BENSON...OR 12 MILES SOUTHWEST OF SMITHFIELD...MOVING NORTHEAST AT 65
MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3513 7887 3538 7887 3551 7811 3542 7816
3538 7814 3535 7816 3531 7829 3529 7831
3521 7824 3518 7816 3507 7816
TIME...MOT...LOC 1848Z 246DEG 57KT 3542 7838
$$
23000
WWUS52 KRAH 121904
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
303 PM EDT SAT APR 12 2008
NCC051-085-121913-
/O.CAN.KRAH.SV.W.0052.000000T0000Z-080412T1915Z/
CUMBERLAND NC-HARNETT NC-
303 PM EDT SAT APR 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARNETT AND
NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED...
THE SEVERE STORM HAS EXITED THE REGION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3541 7850 3545 7847 3550 7813 3550 7812
3543 7816 3535 7816 3532 7828 3529 7831
3525 7828 3519 7819 3519 7820 3517 7856
TIME...MOT...LOC 1903Z 246DEG 57KT 3542 7826
$$
NCC101-163-121915-
/O.CON.KRAH.SV.W.0052.000000T0000Z-080412T1915Z/
SAMPSON NC-JOHNSTON NC-
303 PM EDT SAT APR 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN JOHNSTON AND NORTHERN SAMPSON COUNTIES...
AT 300 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. LARGE
HAIL WAS REPORTED JUST SOUTH OF FOUR OAKS AT 247 PM. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF FOUR OAKS...OR 8 MILES SOUTH OF
SMITHFIELD...MOVING NORTHEAST AT 66 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PRINCETON.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3541 7850 3545 7847 3550 7813 3550 7812
3543 7816 3535 7816 3532 7828 3529 7831
3525 7828 3519 7819 3519 7820 3517 7856
TIME...MOT...LOC 1903Z 246DEG 57KT 3542 7826
$$
WSS000
WWUS52 KRAH 121917
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT SAT APR 12 2008
NCC101-163-121924-
/O.EXP.KRAH.SV.W.0052.000000T0000Z-080412T1915Z/
SAMPSON NC-JOHNSTON NC-
315 PM EDT SAT APR 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSTON AND NORTHERN
SAMPSON COUNTIES EXPIRED AT 315 PM EDT...
THE STORM HAS EXITED THIS SECTION OF JOHNSTON AND SAMPSON COUNTIES.
THUS THE SEVERE THUNDERSTORM WARNING HAS EXPIRED. HOWEVER...A
TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM FOR THE PRINCETON
AREA IN EAST CENTRAL JOHNSTON COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3541 7850 3545 7847 3550 7813 3550 7812
3543 7816 3535 7816 3532 7828 3529 7831
3525 7828 3519 7819 3519 7820 3517 7856
TIME...MOT...LOC 1914Z 246DEG 57KT 3546 7807
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:10 PM EDT, 20 minutes earlier.
Area forecast discussion, Apr 12, 2:10 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 210 PM EDT SAT APR 12 2008 .SYNOPSIS...A COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA TODAY FOLLOWED BY A LARGE UPPER LEVEL TROUGH AND THE ARRIVAL OF MUCH COOLER AIR SUNDAY THROUGH MONDAY. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE MIDWEST TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1100 AM SATURDAY... PREFRONTAL CONVECTION IS ALREADY ONGOING ACROSS THE FOOTHILLS AND WESTERN PIEDMONT THIS MORNING...FIRING ALONG THE MID-LEVEL DRY PUNCH AND 50KT 850 JET THATS RACING EASTWARD INTO THE MID ATLANTIC REGION. A FEED OF LOWER 60S DEWPOINT HAS ADVECTED NORTHWARD INTO THE FORECAST AREA...RESULTING IN MARGINAL INSTABILITY ACROSS THE WESTWARD PIEDMONT...AS MVFR CEILINGS HAS RETARDED MORNING HEATING. THERE WAS A REPORT OF PEA SIZE HAIL IN NW FORSYTH COUNTY WITH THE FIRST CELL OF THE DAY...WITH AN IMPRESSIVE WER SIGNATURE. THE CORE OF THE STORM REMAINED SUSPENDED ALOFT AND MOVED TO THE NORTH INTO STOKES AND ROCKINGHAM COUNTIES...WHERE A SHARP INFLOW SIGNATURE EVOLVED ON THE BACK SIDE OF THE STORM...WITH THE STORM EVENTUALLY TAKING ON A BOW SIGNATURE...PRODUCING WIND DAMAGE ACROSS ROCKINGHAM COUNTY. THIS SETS THE STAGE FOR THE EASTERN HALF OF THE FORECAST AREA THIS AFTERNOON AS SCATTERED CIRRUS CLOUDS SHOULD ALLOW FOR AMPLE HEATING AND FURTHER DESTABILIZATION...AS TEMPERATURES CLIMB INTO THE UPPER 70S TO LOWER 80S. 1000-850 THETA-E RIDGE AXIS OF NARROW MOISTURE TONGUE SHIFTS EAST AS WELL THIS AFTERNOON. MODIFICATION OF THE 12Z GSO SOUNDINGS AND RUC FORECAST SOUNDINGS SUGGEST AOA 1000 J/KG OF MLCAPE WITH 50 TO 60 KTS OF DEEP UNIDIRECTIONAL SHEAR. THE BEST CHANCE FOR SEVERE STORMS TODAY LOOKS TO BE ALONG AND EAST OF THE US 1 CORRIDOR THROUGH 00Z SUNDAY. WILL KEEP LIKELY POPS IN PLACE. TEMPORARILY CLEARING FROM WEST TO EAST THIS EVENING AND THROUGH THE OVERNIGHT...BEFORE UPPER TROUGH DIGGS OVER THE REGION ON SUNDAY. MINS IN THE MID 40S NORTH TO L-50S SE. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 240 AM SATURDAY... THE TROUGH AND ASSOCIATED CONVECTION WILL MOVE EAST OF THE CWA EARLY THIS EVENING AND WILL MAINTAIN A CHANCE POP FROM AROUND I-95 EAST THROUGH 02Z. SKIES WILL BE CLEARING OVERNIGHT...BUT THE INITIAL COOL DOWN WILL NOT BE DRAMATIC AS THE BULK OF THE COLDER AIR IS STILL LINGERING TO THE NORTHWEST WITH THE POSITIVELY TILTED AND SLOWER MOVING UPPER TROF. WILL CONTINUE CURRENT TREND OF LOWS SUNDAY MORNING IN THE MID 40S NORTHWEST TO LOW 50S SOUTHEAST. THE UPPER TROF WILL ROTATE THROUGH ON SUNDAY ACCOMPANIED BY NOTICEABLY COOLER TEMPS...NEAR 60 NORTHWEST TO 70 SOUTHEAST. COLD STRATOCUMULUS WILL BANK UP ON THE WESTERN SLOPES IN THE COLD NORTHWEST FLOW AND WE SHOULD SEE SOME SPILLOVER INTO THE NORTHWEST LATE IN THE DAY. WINDS WILL PROMOTE MIXING SUNDAY NIGHT WHICH WILL HELP PREVENT A DIURNAL CRASH...LOWS 38 TO 42. COULD SEE INSTABILITY SHOWERS ON MONDAY AND MONDAY NIGHT AS THE UPPER TROF MOVES EAST DUE TO STRONG ENERGY DIGGING INTO THE BACKSIDE OF THE TROF. THERE IS NOT A MODEL CONSENSUS ON THIS YET...BUT RAINFALL AMOUNTS WOULD BE QUITE LIGHT. ALSO EXPECT CONSIDERABLE STRATOCUMULUS IN PERTURBED FLOW OVER THE MOUNTAINS WHICH WILL LIMIT INSOLATION. THIS POINTS TOWARDS A COOL DAY...IN THE LOW TO MID 50S. CLOUDS WILL BE ON THE DECREASE LATE MONDAY NIGHT AS THE TROF AXIS MOVES OFFSHORE. A DEEP NORTHERLY LOW LEVEL FLOW DEVELOPS OVERNIGHT WHICH FUNNELS EVEN COLDER AIR INTO THE STATE. FORTUNATELY...GRADIENT WINDS WILL NOT ALLOW THE ATMOSPHERE TO DECOUPLE AND TEMPS WILL REMAIN IN THE MID 30S RANGE...WITH WINDS PREVENTING FROST FORMATION. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 330 AM SATURDAY... THE PERIOD BEGINS WITH MODELS SHOWING A LARGE AMPLITUDE TROUGH ALONG THE EAST COAST EXITING EAST AND A SHARP RIDGE MOVING INTO THE OHIO VALLEY. THIS RESULTS IN SURFACE RIDGE AXIS FROM THE DELTA REGION TO THE SAINT LAWRENCE VALLEY TRANSLATING EAST ACROSS THE APPALACHIANS TUE THROUGH TUE NIGHT WITH A DIMINISHING DRY NORTHERLY FLOW ACROSS CENTRAL NC TUE INTO WED AND BELOW NORMAL TEMPERATURES. HIGHS BOTH DAYS IN THE 60S AFTER MORNING LOWS IN THE 30S. FOR THE LATTER PART OF THE PERIOD...MODELS DIFFER TO SOME EXTENT ON THE INTENSITY AND MOVEMENT OF A CUTOFF LOW OFF THE MID ATLANTIC COAST. THIS WILL HAVE SOME BEARING ON HOW QUICKLY THE UPPER RIDGE DRIFTS OVERHEAD AND HOW QUICKLY TEMPERATURES WARM IN CENTRAL NC. IN ANY CASE...CONDITIONS APPEAR TO REMAIN DRY AND MOSTLY CLEAR DURING THE PERIOD. HIGH SHOULD CLIMB INTO THE 70S THU AND POSSIBLY REACH 80 FRI AFTER MORNING LOWS IN THE 40S THU AND LOWER 50S FRI. -RFG && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 200 PM SATURDAY... A COLD FRONT CURRENTLY OVER THE FOOTHILLS REGION OF NORTH CAROLINA...WILL MOVE SLOWLY EAST THROUGH CENTRAL NORTH CAROLINA THROUGH BY 06Z. PRE-FRONTAL SHOWERS WITH EMBEDDED THUNDERSTORMS HAVE ALREADY MOVED EAST OF THE TRIAD...INCLUDING THE WESTERN TAF SITES OF KINT AND KGSO. THIS LINE OF STORMS WILL CONTINUE TO MOVE EAST THROUGH THE FORECAST AREA...WELL AHEAD OF THE COLD FRONT...MOVING EAST OF THE AREA BY 21Z. MVFR CEILINGS AND VISIBILITY WILL BE POSSIBLE UNDERNEATH THE HEAVIER STORMS. IN THE MEANTIME...GUSTY SWLY WINDS UP TO 30KTS FROM THE SOUTHWEST WILL CONTINUE AHEAD OF THE CONVECTIVE LINE. CEILINGS WILL LIFT TO VFR BEHIND THE CONVECTIVE LINE...WITH SKIES SCATTERING OUT OVERNIGHT AS MID-LEVEL DRY SLOT MOVES OVER THE AREA. WINDS WILL TURN WEST-NORTHWEST BEHIND THE FRONT...AS A TRAILING TROUGH ALOFT WILL CAUSE AN INCREASE IN CLOUDINESS LATE SUNDAY MORNING AND INTO THE AFTERNOON. CEILINGS SHOULD REMAIN ABOVE 3 THSD FT ON SUNDAY. STRONG NW COLD AIR ADVECTION WILL COMMENCE LATE SUNDAY NIGHT AND INTO MONDAY AS THE UPPER LEVEL TROUGH DEEPENS OVER THE AREA. LOW LEVEL MOISTURE PRODUCING MVFR CIG RESTRICTIONS IS POSSIBLE...WITH A FEW RAIN SHOWERS POSSIBLE AS DEEPENING LOW PRESSURE SYSTEM ALOFT MOVES OVER THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RFG NEAR TERM...CBL SHORT TERM...MLM LONG TERM...RFG AVIATION...CBL
Hazardous weather outlook, Apr 12, 2:19 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 219 PM EDT SAT APR 12 2008 NCZ010-011-026>028-041>043-077-078-085-086-088-089-131000- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 219 PM EDT SAT APR 12 2008 ...SEVERE THUNDERSTORM WATCH 202 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. A FEW THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON THROUGH EARLY EVENING. DAMAGING STRAIGHTLINE WINDS WILL BE THE PRIMARY THREAT... BUT HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ007>009-021>025-038>040-073>076-083-084-131000- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 219 PM EDT SAT APR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL EXIT THE REGION BY 4 OR 5 PM. WHERE THE HEAVIER SHOWERS AND STORMS OCCUR...EXPECT TO RECEIVE CLOSE TO A HALF INCH OF RAIN IN LESS THAN AN HOUR. IN ADDITION...THE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Local storm report, Apr 12, 9:48 AM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
948 AM EDT SAT APR 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 4 N LEWISVILLE 36.15N 80.41W
04/12/2008 E0.25 INCH FORSYTH NC PUBLIC
1 MINUTE DURATION
&&
RWHSpecial weather statement, Apr 12, 10:21 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1021 AM EDT SAT APR 12 2008 NCZ021-121500- FORSYTH- 1021 AM EDT SAT APR 12 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 1100 AM EDT... AT 1021 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PFAFFTOWN...OR ABOUT 6 MILES NORTHWEST OF WINSTON-SALEM...MOVING NORTHEAST AT 56 MPH. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RWH
Special weather statement, Apr 12, 12:34 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1234 PM EDT SAT APR 12 2008 NCZ007-008-022>025-039-040-121715- ALAMANCE-CHATHAM-DURHAM-GRANVILLE-GUILFORD-ORANGE-PERSON-RANDOLPH- 1234 PM EDT SAT APR 12 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON... GUILFORD... ALAMANCE...ORANGE...DURHAM... RANDOLPH...CHATHAM AND WEST GRANVILLE COUNTIES THROUGH 115 PM EDT... AT 1234 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT GROVE... TO 6 MILES SOUTHWEST OF ASHEBORO...MOVING EAST AT NEAR 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SILER CITY AROUND 100 PM EDT. GUSTY WINDS OF 30...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. RWH
Special weather statement, Apr 12, 1:18 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 118 PM EDT SAT APR 12 2008 NCZ008>010-025-026-041-121800- DURHAM-FRANKLIN-GRANVILLE-VANCE-WAKE-WARREN- 118 PM EDT SAT APR 12 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WARREN...GRANVILLE...VANCE...FRANKLIN...DURHAM AND WAKE COUNTIES THROUGH 2 PM EDT... AT 118 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES NORTH OF STOVALL... TO 10 MILES SOUTHWEST OF DURHAM... MOVING NORTHEAST AT 55 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... KERR LAKE...SOUTH HENDERSON...PURNELL...YOUNGSVILLE...WARRENTON...LOUISBURG. GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. RWH
Special weather statement, Apr 12, 1:43 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 143 PM EDT SAT APR 12 2008 NCZ075-077-084>086-088-089-121830- CUMBERLAND-HARNETT-HOKE-MOORE-RICHMOND-SAMPSON-SCOTLAND- 143 PM EDT SAT APR 12 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND... HARNETT...MOORE...SAMPSON...CUMBERLAND...HOKE AND SCOTLAND COUNTIES THROUGH 230 PM EDT... AT 143 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN FROM JUST EAST OF ROCKINGHAM...TO NEAR ASHLEY HEIGHTS...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...POPE AFB...AND...FORT BRAGG...SPRING LAKE...AND...BONNIE DOONE...ANDERSON CREEK...AND... TIMBERLAKE...LINDEN...AND...GODWIN...DUNN...AND...ERWIN. GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. RWH
Special weather statement, Apr 12, 2:04 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 204 PM EDT SAT APR 12 2008 NCZ027-041>043-121845- JOHNSTON-NASH-WAKE-WILSON- 204 PM EDT SAT APR 12 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WAKE...WILSON AND JOHNSTON COUNTIES THROUGH 245 PM EDT... AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER COATS CROSSROADS...OR ABOUT 13 MILES NORTHWEST OF SMITHFIELD...MOVING NORTHEAST AT 55 TO 60 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LINWOOD...EMIT... AND...MIDDLESEX...BAILEY...AND...MIDDLESEX...SIMS...NEW HOPE...ELM CITY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. RWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:15 AM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 30 min |
| Apr 12, 3:08 PM EDT | Tornado Warning | RAH | Johnston, Wayne, Wilson | 32 min |
| Apr 12, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 25 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.